MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB; SYRINGE, ANTISTICK
Catalog Number 305271
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305271.Batch # unknown.It was reported that the bd syringe integra 3ml w/ndl 23x1 rb needle pulled out of the hub.Verbatim: rcc received a complaint via phone.Pir attached.Product complaint: ref: 305271 lot: unknown.Issue: using to administer testostrone when pushing plunger, the needle came out and went into pts leg.Doe: (b)(6) 2023.Taken to (b)(6).Did x-ray was unable to locate the needle and a catscan unable to detect the needle all occurred on the (b)(6) 2023.Pcp suggested to conduct ultrasound pts wife said husband does not want to ultrasound.Sample: yes, retained syringe is available please send sample return kit.Additional information: first error i found in your inquiry is the date.The correct date is (b)(6) 2024 the needle is a bd integra syringe, 3ml 23g x 1.Ref: 305271, numbers on the bottom of the packaging are as follows; (b)(4), 2026-02-28 cav.08, lot, 1054566.This syringe was filled with 100mg of testosterone cypionate usp 200 mg.The needle was inserted into the left thigh, the plunger was pushed to release the medicine.The needle released itself from the syringe and forcefully embedded itself into the thigh.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle pulled out of hub.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20447272
Report Number1213809-2024-00711
Device Sequence Number7007813
Product Code MEG
UDI-Device Identifier30382903052715
UDI-Public(01)30382903052715
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Catalogue Number305271
Device Lot Number1054566
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown